Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 4, 2015, 2:28 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 2:28 PM MDT (20:28 UTC)
- Expired
- Jul 4, 2015, 4:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463
WGUS55 KABQ 042028
FFWABQ
NMC001-057-042230-
/O.NEW.KABQ.FF.W.0027.150704T2028Z-150704T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 430 PM MDT
* AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN BETWEEN PONDEROSA AND PINE
SPRINGS. UP TO TWO INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF
THIS AREA. FLASH FLOODING IS LIKELY. THE HEAVIEST RAINFALL HAS
IMPACTED COUNTY ROAD 7 AND HIGHWAY 217. THIS INCLUDES AREAS SUCH
AS QUAIL HOLLOW RANCH...GREEN RIDGE ACRES...CAV ESTATES...HOLIDAY
HILLS...HARMONY ESTATES...CANYON HILLS...AND DANVIK PLACE.
* LOCATIONS IMPACTED INCLUDE...
PONDEROSA...PINE SPRINGS...AND MIERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3503 10610 3495 10615 3495 10630 3503 10630
$$
GUYER2 follow-up statements
643 WGUS75 KABQ 042104 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT JUL 4 2015 NMC001-057-042230- /O.CON.KABQ.FF.W.0027.000000T0000Z-150704T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO-TORRANCE- 304 PM MDT SAT JUL 4 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST CENTRAL BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAINFALL HAS ENDED OVER THE WARNED AREA. HEAVY RAIN EARLIER MAY HAVE PRODUCED BETWEEN 1.5 AND 2 INCHES OF RAIN IN THE AREA FROM PONDEROSA TO PINE SPRINGS...PARTICULARLY AROUND HIGHWAY 217 AND COUNTY ROAD 7. LOCATIONS IMPACTED INCLUDE... GREEN RIDGE ACRES. HOLIDAY HILLS. HARMONY HILLS ESTATES... ALLEY PLACE. CANYON HILLS. DANVIK PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3503 10610 3495 10615 3495 10630 3503 10630 $$ GUYER
789 WGUS75 KABQ 042152 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT SAT JUL 4 2015 NMC001-057-042202- /O.CAN.KABQ.FF.W.0027.000000T0000Z-150704T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO-TORRANCE- 352 PM MDT SAT JUL 4 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3503 10610 3495 10615 3495 10630 3503 10630 $$ GUYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:05 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 12:05 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1205 PM MDT SAT JUL 4 2015 .AVIATION... 18Z TAF CYCLE SHRA/TSRA ALREADY INCREASING ACROSS MUCH OF THE NORTHERN GILA REGION...WEST CENTRAL...CENTRAL AND NORTH CENTRAL NM. AFTER 19 OR 20Z EXPECT INCREASING POTENTIAL FOR TSRA IMPACTS...MAINLY STRONG GUSTS...VERY HEAVY RAIN...LIGHTNING STRIKES AND IN A FEW CASES SMALL HAIL...IN THE VICINITY OF TAF SITES GUP...SAF...LVS...ABQ AND AEG AND AFTER APPROX 22Z VICINITY OF FMN. GENERALLY TSRA DEVELOPMENT FIRST MAINLY NEAR MOUNTAINS THEN MOVING OFF TOWARD ADJACENT HIGHLANDS/VALLEYS LATE AFTERNOON AND EVENING. HOWEVER TSRA MOTION LIKELY TO BE VERY SLOW AND RATHER ERRATIC IN DIRECTION. EXPECT MVFR IMPACTS AND MT OBSCURATIONS WITH STORMS...ALTHOUGH EVEN SHORT LIVED IFR CONDITIONS POSS WITH THE STRONGEST TSRA. AT LEAST A FEW PATCHES OF MVFR TO IFR CIGS AND FOG REDUCED VSBY ACROSS THE NW THIRD TO HALF OF THE FCST AREA BETWEEN 09Z AND 15Z SUN. OUTSIDE OF STORMS AND THE AFOREMENTIONED EARLY MORNING LOW CIGS AND FOG POTENTIAL...VFR CONDITIONS ARE FORECAST. 43 && .PREV DISCUSSION...335 AM MDT SAT JUL 4 2015... .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING. THE ONE EXCEPTION WILL BE OVER THE EASTERN PLAINS WHERE STABLE CONDITIONS WILL KEEP STORMS FROM DEVELOPING THERE. A WEAK WAVE IN THE UPPER ATMOSPHERE WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO SUNDAY AFTERNOON AND EVENING. ON MONDAY...AN UNSEASONABLY STRONG BACKDOOR COLD FRONT WILL SHIFT ACTIVITY TO THE EASTERN HALF OF THE STATE. THE ACTIVE WEATHER PATTERN CONTINUE THROUGH NEXT WEEK AS MONSOON MOISTURE STREAMS INTO THE LAND OF ENCHANTMENT. && .DISCUSSION... MODELS IN GOOD AGREEMENT THAT THE FOUR CORNERS HIGH WILL WEAKEN SOMEWHAT AS IT SLIDES SEWD OVER NM TODAY. WITH LITTLE CHANGE IN 700-500MB LAPSE RATES AND WEAK MID LEVEL DEFORMATION/STRETCHING OVER CENTRAL NM...EXPECT ANOTHER ACTIVE DAY CENTRAL AND WEST. STRONG SUBSIDENCE OVER ERN NM WILL RESULT IN A CAP THAT WILL KEEP THUNDERSTORMS FROM DEVELOPING THERE. WEAK STEERING FLOW WILL MAKE THUNDERSTORMS TOUGHER TO COME BY IN THE VALLEYS/BASINS. ABQ AND SANTA FE METROS WILL HAVE TO RELY ON COLLIDING OUTFLOWS FOR STORM DEVELOPMENT. NAM12 BRINGS THROUGH A WEAK WAVE/VORT LOBE THROUGH NW NM THIS EVENING AND OVERNIGHT WHICH WILL LIKELY KEEP SHOWERS AND STORMS GOING OVER WRN AND CENTRAL NM WELL AFTER SUNSET AND POSSIBLY AFTER MIDNIGHT...RESULTING IN A NICE NATURAL FIREWORKS DISPLAY. AS THE UPPER HIGH SHIFTS EWD SUNDAY...NAM AND GFS BOTH PICKING UP ON A SECOND WAVE/PERTURBATION MOVING UP FROM SE AZ SUNDAY EVENING. BOTH MODELS HIT QPF OVER WESTERN NM RATHER HARD SUNDAY AFTERNOON AND OVER CENTRAL AREAS DURING THE EVENING. W-NW STEERING FLOW SHOULD SEND STORMS INTO THE RGV DURING THE EVENING. ACTIVE AREA THEN SHIFTS TO THE ERN HALF OF NM MONDAY. AN UNSEASONABLY STRONG BACKDOOR COLD FRONT PROGGED BY ALL MODELS TO DROP INTO NE AND EAST-CENTRAL NM MONDAY AFTERNOON AND EVENING. NAM REALLY HITTING PRECIP AMOUNTS HARD (1-2" IN 3HRS) FOR EAST- CENTRAL AND SE NM MONDAY NIGHT. STRONG TO SEVERE STORMS A GOOD BET ALONG AND NEAR THE FRONT MONDAY NIGHT WITH MODERATE NW FLOW ALOFT RESULTING IN SUFFICIENT BULK SHEAR. ACTIVITY THEN SHIFTS BACK TO WRN AND CENTRAL NM TUESDAY. EARLIER MODEL RUNS STARTED DRYING THINGS OUT ON WEDNESDAY AND THURSDAY WITH A SOUTHWESTERLY FLOW ALOFT NOSING INTO THE STATE BUT THE 00Z GFS AND ECMWF RUNS NOW HANG ON TO A MID LEVEL MOISTURE TAP FROM THE SOUTH. 33 && .FIRE WEATHER... LOOK FOR ANOTHER DAY OF ABOVE NORMAL PWATS...SLOW TO NEAR-STATIONARY STORM MOTION AND SOAKING RAINS FAVORING THE CENTRAL AND WESTERN HIGHER TERRAIN. HIGHS TODAY WILL GENERALLY BE A COUPLE DEGREES BELOW NORMAL AND VENT RATES SHOULD BE IMPROVED MOST AREAS. THE UPPER HIGH WILL RECENTER SOUTH OF OUR AREA SUNDAY WITH A WEAK SHORTWAVE TROUGH MOVING OVER COLORADO AND NORTHERN NEW MEXICO. CHANCES FOR WETTING RAIN WILL INCREASE MOST AREAS AS A RESULT. VENT RATES WILL LIKELY INCREASE MORE ON SUNDAY AS SLIGHTLY STRONGER WINDS DEVELOP AND A LEE SIDE TROUGH DEEPENS OVER SOUTHEAST COLORADO. THE BACKDOOR FRONT IS STILL ON TRACK TO MOVE DOWN THE EASTERN PLAINS ON MONDAY...THEN THROUGH THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT...RECHARGING MOISTURE ACROSS THE AREA AND ALLOWING PWATS TO REMAIN ABOVE NORMAL. LOOK FOR AN UPTICK IN STORMS MON/TUE... ESPECIALLY ACROSS THE EASTERN PLAINS AND HIGHLANDS WHERE SIGNIFICANT RAINFALL IS POSSIBLE. TEMPERATURES AND VENT RATES TREND DOWN TUESDAY...ESPECIALLY EAST...BEHIND THE BACKDOOR FRONT. THE FORECAST FOR MID TO LATE NEXT WEEK IS FOR WEAK WESTERLIES ACROSS NORTHERN NEW MEXICO WITH THE UPPER HIGH SOUTH OF THE AREA AND PLENTY OF MOISTURE REMAINING OVER THE STATE FOR DAILY ROUNDS OF STORMS... FAVORING CENTRAL AND WESTERN AREAS. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 4:54 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 AM MDT SAT JUL 4 2015 NMZ501>540-051130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 454 AM MDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH LATE EVENING WITH ISOLATED ACTIVITY CONTINUING AFTER MIDNIGHT. STORM MOTION WILL ONCE AGAIN BE SLOW AND RAIN COULD BECOME LOCALLY HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER RECENT BURN SCARS. THE STRONGER STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. REMEMBER TO AVOID CAMPING IN OR NEAR NORMALLY DRY ARROYOS...DITCHES AS WELL AS FLOWING CREEKS OR STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER RECENT BURN SCARS IS POSSIBLE. REMEMBER TO AVOID CAMPING IN OR NEAR NORMALLY DRY ARROYOS...DITCHES AS WELL AS FLOWING CREEKS OR STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Local storm report, Jul 4, 8:45 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 AM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 3 ESE MIERA 34.95N 106.24W
07/02/2015 BERNALILLO NM TRAINED SPOTTER
10 FT WALL OF WATER SURGED THROUGH GULLY ON PRIVATE
PROPERTY NEAR HOLLI LOOP
&&
EVENT NUMBER ABQ1502308
GUYERSpecial weather statement, Jul 4, 1:18 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 118 PM MDT SAT JUL 4 2015 NMZ518-041945- SANTA FE METRO AREA- 118 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANTA FE COUNTY UNTIL 145 PM MDT... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA CIENEGA...OR 8 MILES SOUTHWEST OF SANTA FE...MOVING SOUTHEAST AT 15 MPH. LOTS OF PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN SANTA FE...ELDORADO AT SANTA FE AND LA CIENEGA. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 271 AND 279. && LAT...LON 3557 10616 3567 10608 3557 10594 3546 10604 TIME...MOT...LOC 1918Z 307DEG 13KT 3558 10604 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:12 PM MDT | Special Weather Statement | ABQ | Valencia | 33 min |
| Jul 3, 6:32 PM MDT | Areal Flood Advisory | ABQ | Valencia | 118 min |
| Jul 3, 7:11 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 3, 7:54 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 2 hr |
| Jul 3, 11:45 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Jul 4, 11:20 AM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 115 min |
| Jul 4, 11:39 AM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 111 min |
| Jul 4, 11:52 AM MDT | Areal Flood Advisory | ABQ | San Miguel | 113 min |
| Jul 4, 1:00 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Jul 4, 1:18 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Jul 4, 1:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 78 min |
| Jul 4, 2:00 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 4, 2:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 84 min |
| Jul 4, 2:46 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 89 min |
| Jul 4, 2:58 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 92 min |
| Jul 4, 3:09 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 4, 3:20 PM MDT | Flash Flood Warning | ABQ | Colfax | 115 min |
| Jul 4, 3:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 84 min |
| Jul 4, 4:28 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 4, 4:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 4, 5:01 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 89 min |
| Jul 4, 5:02 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 118 min |
| Jul 4, 5:43 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.